Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 968, NWS Seattle, WA

April 22, 2012

NWS Seattle, WA issued this small craft advisory at Apr 22, 2012, 9:00 AM PDT. It took effect at Apr 22, 2012, 3:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2012, 9:00 AM PDT (16:00 UTC)
In effect from
Apr 22, 2012, 3:00 PM PDT
Expired
Apr 23, 2012, 3:43 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WHUS76 KSEW 221600
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT SUN APR 22 2012

PZZ131-132-230000-
/O.NEW.KSEW.SC.Y.0968.120422T2200Z-120423T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
900 AM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
PDT MONDAY. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
927 
WHUS76 KSEW 222202
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
302 PM PDT SUN APR 22 2012

PZZ131-132-230615-
/O.CON.KSEW.SC.Y.0968.000000T0000Z-120423T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
302 PM PDT SUN APR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
912 
WHUS76 KSEW 231043
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
343 AM PDT MON APR 23 2012


PZZ131-132-231145-
/O.CAN.KSEW.SC.Y.0968.000000T0000Z-120423T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
343 AM PDT MON APR 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 8:58 AM PDT, 2 minutes earlier.

Area forecast discussion, Apr 22, 8:58 AM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
858 AM PDT SUN APR 22 2012

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL BRING PARTLY TO MOSTLY SUNNY
SKIES AND WARMER TEMPERATURES TO WESTERN WASHINGTON THROUGH
MONDAY. A SLIGHT COOLING TREND WITH SOME SHOWERS WILL DEVELOP
TUESDAY AND WEDNESDAY AS ONSHORE FLOW INCREASES AND AN UPPER TROUGH
APPROACHES FROM THE WEST. RAIN WILL RETURN WEDNESDAY NIGHT AND
THURSDAY AS A COLD FRONT AND AN ASSOCIATED UPPER LEVEL TROUGH CROSS
THE AREA.

&&

.SHORT TERM...THE UPPER LEVEL RIDGE CENTERED OVER WESTERN MT IS
STILL BROAD AND STRONG ENOUGH TO KEEP W WA DRY THROUGH MONDAY WITH
WARM TEMPERATURES. WATER VAPOR IMAGERY SHOWS A WEAK VORT MAX OVER
OREGON THAT IS POSSIBLY RESPONSIBLE FOR THE HIGH LEVEL MOISTURE AND
INSTABILITY ALOFT THAT HAS MOVED N OVER W WA THIS MORNING. VIRGA IS
PRESENT AND HAS BEEN SHOWING UP ON NEARBY RADARS. A FEW LIGHT
SPRINKLES HAVE BEEN REPORTED AS WELL. MODELS AND SATELLITE IMAGERY
SUGGEST THAT THIS MOISTURE WILL MOVE OUT OF THE AREA THIS
AFTERNOON...ALLOWING MOSTLY SUNNY SKIES TO RETURN. THE MOISTURE
STREAMING NORTHWARD IN THE JETSTREAM OFFSHORE WILL CONTINUE TO BRUSH
THE COASTAL AND NORTHERN ZONES WITH A BIT MORE CIRRUS THAN THE REST
OF THE INTERIOR.

THE 12Z NAM BOUNDARY LAYER RH STILL SHOWS THE STRATUS LAYER OFFSHORE
REACHING THE COAST THIS EVENING...WITH WEAK WESTERLY ONSHORE FLOW
SPREADING SOME OF THAT MOIST AIR INLAND OR PARTWAY INLAND OVERNIGHT.
NAM TIME-HEIGHT SECTION FOR KSEA SHOWS SHALLOW STRATUS MONDAY
MORNING...BUT THE GFS DOES NOT. THE ONSHORE FLOW IS PRETTY WEAK AND
THE NAM MAY BE OVERDOING THE MOISTURE. A COMPROMISE OF AREAS OF
STRATUS MAINLY OVER THE WESTERN INTERIOR SECTIONS MAY BE MORE
LIKELY.

06Z GFS IS STILL SHOWING SOME POTENTIAL SHOWER ACTIVITY OVER THE
CASCADES LATE MONDAY AFTERNOON AND EVENING. GIVEN THE UNSTABLE MOIST
AIR ALOFT THAT IS OVER THE AREA THIS MORNING I AM NOT INCLINED TO
DISMISS THIS. 06Z GFS/12Z NAM SHOW A BIT MORE SHOWER ACTIVITY OVER
THE AREA TUESDAY.

CONTINUING WEAK LOW LEVEL ONSHORE FLOW MONDAY EVENING SHOULD SPREAD
A BIT MORE MARINE MOISTURE INLAND BY TUESDAY MORNING. THE EXPECTED
SHIFT TO SW ONSHORE FLOW WOULD ALLOW THE MORNING STRATUS TO
PENETRATE A LITTLE FARTHER NORTH THROUGH PUGET SOUND...THOUGH THE
LOW CLOUDS WILL BURN OFF BY AFTERNOON. THIS WILL COOL MAX TEMPS BACK
INTO THE 60S. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 250 AM AFD...WEDNESDAY
WILL SEE INCREASING MOIST SOUTHERLY FLOW ALOFT WITH A PACIFIC FRONT
APPROACHING FROM THE WEST. THE FRONT WILL BECOME NEGATIVELY TILTED
AS IT SLOWLY DRAGS THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY. IN
GENERAL...THIS PERIOD LOOKS FAIRLY WET WITH HIGHS COOLING TO NEAR
NORMAL ON THURSDAY. MOIST WESTERLY FLOW ALOFT WILL CONTINUE FRIDAY
AND SATURDAY FOR A CHANCE OF SHOWERS AND HIGHS NEAR NORMAL. SCHNEIDER

&&

.AVIATION...HIGH PRESSURE OVER THE PAC NW WILL LEAD TO VFR
CONDITIONS TODAY WITH SW FLOW ALOFT...AND SCT-BKN MID/HIGH CLOUDS
OVER WESTERN WA. ONSHORE FLOW WILL DEVELOP TONIGHT WITH LOW LEVEL
MARINE STRATUS FORMING OVER THE COASTAL WATERS AND PUSHING INLAND.
THE COAST AND STRAIT WILL LIKELY SEE IFR TO LIFR CEILINGS. THE
STRATUS MAY REACH THE INTERIOR DOWN TO KPAE AS WELL. LOW LEVEL
CLOUDS WILL BURN BACK TO THE COAST MON AFTERNOON. 33

KSEA...VFR CONDITIONS WILL PREVAIL TODAY. NLY WINDS AT THE SURFACE
4-8 KT...RISING TO 8-12 KT IN THE AFTERNOON. 33

&&

.MARINE...LITTLE CHANGES FROM THE PREVIOUS FORECAST. LIGHT N/NE
WINDS EXPECTED THIS MORNING ACROSS THE WATERS WITH HIGH PRES OVER
THE REGION. THE FLOW WILL FLIP TO ONSHORE LATE THIS AFTERNOON AND
EVENING WITH WEST WINDS 15 TO 25 KT DEVELOPING THROUGH THE
CENTRAL/EAST STRAIT OF JUAN DE FUCA...A SMALL CRAFT ADVISORY IS IN
EFFECT.

WEAK ONSHORE FLOW WILL CONTINUE THROUGH TUE WITH HIGHEST WINDS FOUND
THROUGH THE STRAIT. SOUTH FLOW WILL INCREASE ON WED AS A FRONTAL
SYSTEM APPROACHES FROM THE WEST THEN PUSHES INLAND. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.

FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.